Ask an expert
Question

04 Jul 2005

Period issues after going off the pill
Hi there,

My husband had a vasectomy last year - which left me free to stop my daily dose of triphasil. I took my last pill on the 19th of March, which was also the day after my last period of that month.

The following month I started a period on 11 April. 24 days after the end of the last and lasted 8 days ended on 19th. The next one came 19 days after last end (8 may) and lasted 10 days. The next started 16 days later and lasted 9 days. Next starts 29 June (16 days after last end) and is stil here. Sorry if this is a little over the top, just wanted to give you all possible details.

As you can see, I now have a period every 16 days that last 9 to 10 days at a time. I'm wanting to know if a) this is normal, b) is there anything I can do to get things so that I only have ONE period a month instead of two?

My mom suggested that maybe I have a D&C and I was wondering if you'd agree with that or not. To be really honest, it's really getting me down. My moods are up and down all the time, it's one thing being mentral twice a month, it's another have PMS twice a month too. My husband and twelve year old son do not deserve it!!! Also to be really honest, my sex life is seriously suffering too - which doesn't help matters - for either my husband or I. I do realise that having been on the pill for 12 years is bound to make things take time, but this is rediculous. Is there any advice you can offer to change the situation?

Please help.

Kind regards
Cin
Answer 328 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Periods can be irregular for a few months after stopping the Pill. I don't think that a D&C will help as this seems to be a hormonal problem. I think that you should give it another month or two. If it does not settle, hormonal treatment may be necessary.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9323 votes
No
67% - 18735 votes
Vote